Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 22712

Case report
Table of Contents - Year : 2016 | Month : April | Volume : 10 | Issue : 4 | Page : FR01 - FR03

Pulmonary Toxicity of Bleomycin – A Case Series from a Tertiary Care Center in Southern India FR01-FR03

Navin Patil, Rinz Mathew Paulose, Karthik Subramanya Udupa, Narayanan Ramakrishna, Talha Ahmed

Correspondence
Dr. Karthik Subramanya Udupa,
Assistant Professor, Department of Oncology, Kmc Manipal, ManipaL-576104, Karnataka, India.
E-mail: udupa.k@gmail.com

Hodgkin’s lymphoma is one of the curable cancers and the standard treatment regimen involves combination chemotherapy involving bleomycin. One of the fatal side effect of bleomycin is pulmonary toxicity. Here we present three cases of Hodgkin’s lymphoma treated with ABVD chemotherapy who had pulmonary toxicity. All three developed bleomycin induced pulmonary toxicity in the form of pulmonary fibrosis during treatment of the disease. Mode of treatment, severity of the condition and the treatment outcome varied among the three.Two recovered following treatment and one patient died due to irreversible pulmonary damage. Causality assessment using Naranjo’s scale gave a score of 7 for case one and three and a score of 6 for case two, both indicating the adverse drug reaction to be a probable bleomycin induced Lung fibrosis.